Document Type

Article

Publication Date

5-1-2013

Comments

This article has been peer reviewed. It is the authors' final version prior to publication in The American Journal of the Medical Sciences

Volume 345, Issue 5, May 2013, Pages 414-417.

The published version is available at DOI: 10.1097/MAJ.0b013e3182761cda. Copyright © Lippincott Williams and Wilkins

Abstract

: The U.S. Food and Drug Administration recently added potentially fatal Listeria monocytogenes infection to the list of opportunistic infections that can occur in patients who receive tumor necrosis factor inhibitor therapy. In this study, the first reported case of L monocytogenes cholecystitis associated with etanercept use is described. It also appears that tumor necrosis factor inhibitor therapy likely increases the risk for Listeria cholecystitis. Clinicians need to be aware of this association when selecting antimicrobial therapy for these patients.

Share

COinS